If you have skin lesions then you might have something called maculopapular rash. Skin issues like rashes can be tough to deal with even if they aren’t serious. There are the itchiness and redness, for example. It can make our day-to-day life difficult. This particular rash causes lesions that are flat or bumpy. This rash causes red areas on the skin and can be difficult to detect sometimes. Besides the skin rash itself, you might have other symptoms like headache, fever, and vomiting. These symptoms can make it even more difficult to deal with these rashes. As always, it’s important to know the signs.
This rash is always caused by other conditions so if you see the rashes it’s a sign of other issues. Allergic reactions are the main causes although it can result from other things like infections and medications. So, if you’re starting a new prescription med there’s a chance you might get this rash. It’s also possible if you get an infection like measles, hepatitis B/C, or Zika. If you see common symptoms it’s important to get it checked out. The main reason is some causes of this rash are very serious. Besides treating the rash you’ll also want to treat the root cause. This is critical to help avoid possible problems like complications.
What Is Maculopapular Rash?
This is a skin rash that includes lesions that are flat or raised. The rashes usually are a result of allergic reactions like those to prescription meds, or infections.
It’s important to note that sometimes health conditions are just related to the condition itself. In this case, the rash is caused by other factors. Besides that, in some situations, the causes can be serious like HIV, Zika, or herpes.
If you experience other symptoms besides those from the rash then you should seek immediate medical treatment. This is critical to help prevent complications.
What is the maculopapular rash all about? It’s first important to note that a “macule” is a red area that’s small and flat. The other part of the condition’s name is based on the “papule.” This is a lesion that’s small, red, and raised. This particular condition includes a pattern of both macules and papules.
This rash is a mash-up of sorts so it has red bumps and red background. The red patch is tougher to notice on patients with darker skin.
This condition can last for a range of 2-21 days. However, if you have a chronic rash it might last for 8+ weeks. It can be tough to deal with any condition for two or more months so this highlights the importance of getting it diagnosed soon so you can get treatment as soon as possible.
This rash can also show up anywhere on the body. The place it shows up is based on the cause of the rash. So, part of the diagnosis process for people who have this rash is based on where the rash appears.
Besides the basic symptoms, you should also watch out for other symptoms linked to other reactions infections like:
- Breathing problems
- Muscle pain
- Dry skin
These symptoms can be a sign of serious/contagious conditions.
Causes of Maculopapular Rash
As noted, if you see this rash it’s caused by other conditions like infections and reactions. This can include several ones like:
This happens when the body wrongly detects that a particular allergen substance is dangerous. The maculopapular rash can be caused by a particular allergic reaction. This is one of the various symptoms of allergies including:
- Stomach pain
- Breathing problems
- Fast heart rate
If you experience one or more of these symptoms then get it checked out. There’s a chance you have an allergic reaction to a particular substance.
There are many bacterial/viral infections that can cause hits rash. Some of the possible ones that can lead to the rash include:
- Ebola virus
- Hand/Foot/Mouth disease
- Hepatitis B
- Hepatitis C
- Scarlet Fever
- Zika virus
Sometimes the rash is caused by your body’s reaction to a medicine. This can be an over-the-counter (OTC) or prescription med. After you start taking the drug the rash will usually show up within 1 to 4 weeks.
Some particular drugs are more likely to trigger this rash. For example, 70% of one particular antibiotic’s users report they’ve experienced the rash. This antibiotic is used to treat different viral infections.
The rash can be caused by taking several types of meds. However, it’s more common among certain ones like NSAIDs. It’s important to know about these meds so you can watch out for reactions.
Finally, it’s important to note that sometimes the rash’s cause can result in complications that are linked to a drug/allergic reaction. This can include serious risks that can cause medical emergencies.
Certain bacterial/viral infections like Zika can cause these complications. If this happens then it’s important to contact a doctor immediately. It can result in serious health conditions that can sometimes be life-threatening.
Diagnosis and Treatment
It’s important for this rash to be correctly diagnosed. This will allow your doctor to prescribe treatments/meds to deal with it effectively.
A doctor will usually talk to you about your medical history including allergies, illnesses, and diseases. He/She will also talk about when the rash started and where it started. These are important issues to pinpoint the root cause of the rash.
Your doctor will also likely ask about other issues. They include other symptoms you have, OTC/prescription meds you’re taking, and any areas you’ve traveled to where viral infections often exist.
The diagnoses will also involve an exam and possibly blood/urine tests. This will help to check the bodily fluids for infections. In some situations, a biopsy will be done to examine a small part of the rash.
The treatment the doctor prescribes will be based on the particular cause:
The best option to avoid the allergen causing the rash. Treatments can include cold compress, topical creams, and others. This helps to deal with allergens.
Your doctor might prescribe OTC products like creams to deal with the itchy skin. If you have super-itchy skin then he/she might require you to take a prescription med.
Antibiotics are often prescribed to deal with the bacteria. However, these don’t work for people with viral infections. In some cases, it’s a matter of waiting until the virus leaves your body.
You might have to stop taking a particular med if it’s causing a reaction. In some cases, you can take another drug. It’s important to keep taking prescribed drugs until your doctor orders you to stop taking them.
Finally, inform your doctor if you plan to use home remedies. It’s important to know the root cause so you can use effective DIY treatment for the maculopapular rash.